Asymptotic investment behaviors under a jump-diffusion risk process. (English) Zbl 1414.91164

Summary: We study an optimal investment control problem for an insurance company. The surplus process follows the Cramer-Lundberg process with perturbation of a Brownian motion. The company can invest its surplus into a risk-free asset and a Black-Scholes risky asset. The optimization objective is to minimize the probability of ruin. We show by new operators that the minimal ruin probability function is a classical solution to the corresponding HJB equation. Asymptotic behaviors of the optimal investment control policy and the minimal ruin probability function are studied for low surplus levels with a general claim size distribution. Some new asymptotic results for large surplus levels in the case with exponential claim distributions are obtained. We consider two cases of investment control: unconstrained investment and investment with a limited amount.


91B30 Risk theory, insurance (MSC2010)
93E20 Optimal stochastic control
Full Text: DOI arXiv


[1] Azcue, P.; Muler, M., Optimal Investment Strategy to Minimize the Ruin Probability of an Insurance Company under Borrowing Constraints, Insurance: Mathematics and Economics, 44, 26-34, (2009) · Zbl 1156.91391
[2] Belkina, T.; Hipp, C.; Luo, S.; Taksar, M., Optimal Constrained Investment in the Cramer-Lundburg model, Scandinavian Actuarial Journal, 5, 383-404, (2014) · Zbl 1401.91099
[3] Belkina, T. A.; Norshteyn, M. V.; Belenky, V. Z., Analysis and Modeling of Economic Processes: The Collection of Articles, 9, Structure of Optimal Investment Strategy in a Dynamic Model for Risks with Diffusion Disturbances, 103-112, (2012), Moscow: CEMI RAS, Moscow
[4] Bellman, R., Stability Theory of Differential Equations, (2008), New York: Dover, New York
[5] Dufresne, F.; Gerber, H. U., Risk Theory for the Compound Poisson Process That Is Perturbed by Diffusion, Insurance: Mathematics and Economics, 10, 51-59, (1991) · Zbl 0723.62065
[6] Eisenberg, J., Asymptotic Optimal Investment under Interest Rate for a Class of Subexponential Distributions, Scandinavian Actuarial Journal, 8, 671-689, (2014) · Zbl 1401.91133
[7] Frolova, A.; Kabanov, Yu.; Pergamenshchikov, S., In the Insurance Business Risky Investments Are Dangerous, Finance and Stochastics, 6, 227-235, (2002) · Zbl 1002.91037
[8] Gaier, J.; Grandits, P., Ruin Probabilities in the Presence of Regularly Varying Tails and Optimal Investment, Insurance: Mathematics and Economics, 30, 211-217, (2002) · Zbl 1055.91049
[9] Gaier, J.; Grandits, P., Ruin Probabilities and Investment under Interest Force in the Presence of Regularly Varying Tails, Scandinavian Actuarial Journal, 4, 256-278, (2004) · Zbl 1091.62102
[10] Gaier, J.; Grandits, P.; Schachermayer, W., Asymptotic Ruin Probabilities and Optimal Investment, Annals of Applied Probability, 13, 1054-1076, (2003) · Zbl 1046.62113
[11] Gerber, H. U.; Yang, H., Absolute Ruin Probabilities in a Jump Diffusion Risk Model with Investment, North American Actuarial Journal, 11, 159-169, (2007)
[12] Grandits, P., Minimal Ruin Probabilities and Investment under Interest Force for a Class of Subexponential Distributions, Scandinavian Actuarial Journal, 6, 401-416, (2005) · Zbl 1142.91042
[13] Hipp, C.; Plum, M., Optimal Investment for Insurers, Insurance: Mathematics and Economics, 27, 215-228, (2000) · Zbl 1007.91025
[14] Hipp, C.; Plum, M., Optimal Investment for Investors with State Dependent Income, and for Insurers, Finance and Stochastics, 7, 299-321, (2003) · Zbl 1069.91051
[15] Hipp, C.; Schmidli, H., Asymptotics of Ruin Probabilities for Controlled Risk Processes in the Small Claims Case, Scandinavian Actuarial Journal, 5, 321-335, (2004) · Zbl 1087.62116
[16] Konyukhova, N. B., Singular Cauchy Problems for Systems of Ordinary Differential Equations, U.S.S.R. Computational Mathematics and Mathematical Physics, 23, 72-82, (1983) · Zbl 0555.34002
[17] Laubis, L.; Lin, J. E., Proceedings (electronic) of 43rd Actuarial Research Conference, Optimal Investment Allocation in a Jump Diffusion Risk Model with Investment: A Numerical Analysis of Several Examples, (2008)
[18] Lin, X., Ruin Theory for Classical Risk Process That Is Perturbed by Diffusion with Risky Investments, Applied Stochastic Models in Business and Industry, 25, 33-44, (2009) · Zbl 1224.91072
[19] Luo, S., Ruin Minimization for Insurers with Borrowing Constraints, North American Actuarial Journal, 12, 143-174, (2008)
[20] Luo, S.; Taksar, M., On Absolute Ruin Minimization under a Diffusion Approximation Model, Insurance: Mathematics and Economics, 48, 123-133, (2011) · Zbl 1233.91151
[21] Lyapunov, A. M., The General Problem of the Stability of Motion, International Journal of Control, 55, 531-534, (1992)
[22] Paulsen, J.; Gjessing, H. K., Ruin Theory with Stochastic Return on Investments, Advances in Applied Probability, 29, 965-985, (1997) · Zbl 0892.90046
[23] Schmidli, H., Optimal Proportional Reinsurance Policies in a Dynamic Setting, Scandinavian Actuarial Journal, 1, 55-68, (2001) · Zbl 0971.91039
[24] Schmidli, H., On Minimizing the Ruin Probability by Investment and Reinsurance, Annals of Applied Probability, 12, 890-907, (2002) · Zbl 1021.60061
[25] Schmidli, H., On Optimal Investment and Subexponential Claims, Insurance: Mathematics and Economics, 36, 25-35, (2005) · Zbl 1110.91019
[26] Schmidli, H., Stochastic Control in Insurance, (2008), London: Springer, London · Zbl 1133.93002
[27] Segerdahl, C. O., Über Einige Risikotheoretische Fragestellungen, Scandinavian Actuarial Journal, 25, 43-83, (1942) · JFM 68.0311.02
[28] Taksar, M.; Markussen, C., Optimal Dynamic Reinsurance Policies for Large Insurance Portfolios, Finance and Stochastics, 7, 97-121, (2003) · Zbl 1066.91052
[29] Teschl, G., Ordinary Differential Equations and Dynamical Systems, (2012), Providence, RI: American Mathematical Society, Providence, RI · Zbl 1263.34002
[30] Wasow, W., Asymptotic Expansions for Ordinary Differential Equations, (1987), New York: Dover, New York · Zbl 0169.10903
[31] Yang, H.; Zhang, L., Optimal Investment for Insurer with Jump-Diffusion Risk Process, Insurance: Mathematics and Economics, 37, 615-634, (2005) · Zbl 1129.91020
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.